Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 220, NWS Amarillo, TX

September 25, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 25, 2012, 5:14 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2012, 5:14 PM CDT (22:14 UTC)
Expired
Sep 25, 2012, 6:15 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS54 KAMA 252214
SVRAMA
TXC087-129-179-483-252315-
/O.NEW.KAMA.SV.W.0220.120925T2214Z-120925T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT TUE SEP 25 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 615 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES SOUTHWEST OF MCLEAN...OR 21 MILES NORTHEAST OF
  CLARENDON...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCLEAN...             LELA...               DOZIER...
  ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 133 AND 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3540 10035 3499 10029 3506 10081 3525 10078
TIME...MOT...LOC 2214Z 261DEG 14KT 3518 10064

$$

JOHNSON
3 follow-up statements
394 
WWUS54 KAMA 252230
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT TUE SEP 25 2012

TXC087-129-179-483-252315-
/O.CON.KAMA.SV.W.0220.000000T0000Z-120925T2315Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
530 PM CDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COLLINGSWORTH...SOUTHWESTERN WHEELER...SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES UNTIL 615 PM CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTH OF MCLEAN...OR 22 MILES NORTHEAST OF CLARENDON...MOVING
EAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MCLEAN...             LELA...               DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3505 10070 3528 10068 3540 10035 3499 10029
TIME...MOT...LOC 2230Z 261DEG 14KT 3517 10062

$$

JOHNSON
438 
WWUS54 KAMA 252248
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT TUE SEP 25 2012

TXC129-179-252258-
/O.CAN.KAMA.SV.W.0220.000000T0000Z-120925T2315Z/
DONLEY TX-GRAY TX-
548 PM CDT TUE SEP 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2.

LAT...LON 3503 10054 3533 10054 3540 10035 3499 10029
TIME...MOT...LOC 2248Z 262DEG 24KT 3520 10047

$$

TXC087-483-252315-
/O.CON.KAMA.SV.W.0220.000000T0000Z-120925T2315Z/
WHEELER TX-COLLINGSWORTH TX-
548 PM CDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COLLINGSWORTH AND SOUTHWESTERN WHEELER COUNTIES UNTIL 615 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF MCLEAN...OR 14 MILES WEST OF SHAMROCK...MOVING
EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  LELA...               DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3503 10054 3533 10054 3540 10035 3499 10029
TIME...MOT...LOC 2248Z 262DEG 24KT 3520 10047

$$

JOHNSON
807 
WWUS54 KAMA 252307
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT TUE SEP 25 2012

TXC087-483-252318-
/O.EXP.KAMA.SV.W.0220.000000T0000Z-120925T2315Z/
WHEELER TX-COLLINGSWORTH TX-
607 PM CDT TUE SEP 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLINGSWORTH AND
SOUTHWESTERN WHEELER COUNTIES WILL EXPIRE AT 615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3503 10054 3533 10054 3540 10035 3499 10029
TIME...MOT...LOC 2308Z 262DEG 24KT 3522 10031

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:28 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 25, 3:28 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CDT TUE SEP 25 2012

.DISCUSSION...
THROUGH TONIGHT: MAIN CONCERN IS THUNDERSTORM CHANCES THIS AFTERNOON
AND EVENING. A SURFACE COLD FRONT IS STRETCHED FROM SOUTHWEST KANSAS
INTO THE FAR NORTHWEST PART OF CIMARRON COUNTY AND INTO SOUTHEAST
COLORADO. MEANWHILE...A SURFACE TROUGH EXTENDS FROM NEAR PERRYTON TO
CLARENDON. THIS SURFACE TROUGH IS SLOWLY MOVING TO THE EAST AND IS
EXPECTED TO SET UP GENERALLY EAST OF A LIPSCOMB TO MCLEAN LINE LATER
THIS AFTERNOON. AHEAD OF THIS TROUGH...MIXED LAYER CAPE VALUES ARE
EXPECTED TO BE UP TO 1000 J/KG ALONG WITH DEEP LAYER BULK SHEAR
VALUES UP TO 30 KT. GIVEN THE COMBINATION OF BUOYANCY AND
SHEAR...STRONG STORMS WILL BE LIKELY...BUT A SEVERE STORM OR TWO
CANNOT BE COMPLETELY RULED OUT. THE MAIN HAZARDS WITH ANY STORMS
WILL BE GUSTY WINDS UP TO 60 MPH AND SMALL HAIL UP TO THE SIZE OF
NICKELS. THINK CONVECTION SHOULD MOVE INTO WESTERN OKLAHOMA BY 7
PM...BUT ADDITIONAL CONVECTION MAY FIRE ALONG THE COLD FRONT ACROSS
THE NORTHERN HALF OF THE PANHANDLES LATER THIS AFTERNOON AND THIS
EVENING. WITH INSTABILITY MUCH WEAKER TO THE NORTH...STORMS SHOULD
REMAIN BELOW SEVERE LEVELS. THIS ACTIVITY SHOULD WEAKEN OR DISSIPATE
BY MIDNIGHT...BUT WE CANNOT RULE OUT THIS ISOLATED SHOWERS WITH A FEW
RUMBLES OF THUNDER...MAINLY NORTH OF A DALHART TO LIPSCOMB LINE
THROUGH 4 AM. LOW TEMPERATURES SHOULD BE SLIGHTLY COOLER THAN THE
PREVIOUS TWO MORNINGS AS THERE SHOULD BE LESS IN THE WAY OF CLOUD
COVER AND LIGHTER WINDS. MID 60S SEEM REASONABLE IN THE SOUTHEAST
WITH LOWER 50S IN THE NORTHWEST.

WEDNESDAY-THURSDAY NIGHT: THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
WEDNESDAY AFTERNOON...BUT CAPPING MAY LIMIT THE COVERAGE OF STORMS
UNTIL BETTER FORCING ARRIVES WEDNESDAY EVENING AND NIGHT. IF STORMS
CAN DEVELOP WEDNESDAY AFTERNOON...THE BEST CHANCES WILL BE EAST OF A
GUYMON TO CLAUDE LINE. AHEAD OF THIS LINE...MIXED LAYER CAPE VALUES
WILL INCREASE UP TO 2500 J/KG ALONG WITH DEEP LAYER BULK SHEAR
VALUES UP TO 45 KT. AS A RESULT...ANY STORMS THAT DO DEVELOP
WEDNESDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE AS STORMS SHOULD BE
EFFICIENT PRECIPITATION PRODUCERS AS THE ATMOSPHERIC COLUMN MOISTENS
CONSIDERABLY. SEVERE THUNDERSTORM CHANCES WILL BE GREATER SLIGHTLY
FARTHER WEST ON THURSDAY AFTERNOON AND EVENING...GENERALLY EAST OF A
BOISE CITY TO HEREFORD LINE. ONCE AGAIN...DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY HAZARDS.

FRIDAY-TUESDAY: DID NOT MAKE TOO MANY CHANGES DURING THIS TIME
PERIOD AS MODEL AGREEMENT REMAINS RATHER POOR...ESPECIALLY WITH
RESPECT TO THE HANDLING OF HURRICANE MIRIAM. THE ECMWF DISSOLVES
MIRIAM OVER THE EASTERN PACIFIC WITH ITS MID- AND UPPER-LEVEL
MOISTURE STAYING WELL TO OUR SOUTH AND SCOURING OUT AS IT CROSSES
THE HIGHER TERRAIN OF NEW MEXICO. THE GFS...TO A LARGE
EXTENT...HANDLES MIRIAM THE SAME WAY...BUT IT SENDS PIECES OF
ENERGY/MOISTURE FARTHER NORTH. THE END RESULT IS THAT THE ECMWF
SOLUTION WOULD LEND TOWARD A DRIER FORECAST BEYOND SATURDAY EVENING
WHILE THE GFS WOULD KEEP PRECIPITATION CHANCES LINGERING INTO NEXT
MONDAY.

JACKSON

&&

.FIRE WEATHER...

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  87  59  77  60 /  10  20  30  40  20
BEAVER OK                  62  87  64  76  61 /  20  20  50  40  30
BOISE CITY OK              55  82  56  74  55 /  20  20  40  40  30
BORGER TX                  59  87  62  79  63 /  10  20  40  40  30
BOYS RANCH TX              57  88  58  78  59 /  10  20  30  40  20
CANYON TX                  59  86  58  78  59 /  10  20  30  40  20
CLARENDON TX               63  87  62  82  63 /  10  20  50  40  30
DALHART TX                 53  85  55  75  56 /  20  20  30  40  30
GUYMON OK                  58  86  58  76  58 /  20  20  50  40  30
HEREFORD TX                57  87  58  77  57 /  10  20  30  30  20
LIPSCOMB TX                62  88  62  80  62 /  20  20  50  40  30
PAMPA TX                   61  85  61  78  61 /  10  20  40  40  30
SHAMROCK TX                64  88  62  83  64 /  20  20  50  40  30
WELLINGTON TX              65  89  65  85  64 /  20  20  50  40  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

EA/JJ
Hazardous weather outlook, Sep 25, 3:02 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CDT TUE SEP 25 2012

OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
302 PM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT...ESPECIALLY
ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE PANHANDLES. THESE
STORMS COULD BE STRONG TO MARGINALLY SEVERE THROUGH 11 PM...WITH
SMALL HAIL AND GUSTY WINDS UP TO 60 MPH BEING THE PRIMARY HAZARDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MOST OF THE PANHANDLES
WEDNESDAY AFTERNOON THROUGH SUNDAY NIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY
AND THURSDAY IN THE EASTERN HALF OF THE PANHANDLES. LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING AND DURING
THE AFTERNOON AND EVENING HOURS ON WEDNESDAY AND THURSDAY.

JACKSON

In the hours before

Special weather statement, Sep 25, 3:02 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CDT TUE SEP 25 2012

TXZ009-010-014-015-252045-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
302 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND GRAY COUNTIES UNTIL
345 PM CDT...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF LEFORS...OR 14 MILES
SOUTHEAST OF PAMPA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...       LEFORS...             MOBEETIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3576 10046 3547 10035 3524 10107 3541 10106
TIME...MOT...LOC 2002Z 240DEG 20KT 3547 10072

ANDRADE
Special weather statement, Sep 25, 3:40 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT TUE SEP 25 2012

TXZ010-014-015-252130-
GRAY TX-HEMPHILL TX-WHEELER TX-
340 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHEASTERN
HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 430 PM CDT...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF NEW MOBEETIE...OR 13 MILES
SOUTHEAST OF MIAMI...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...       LEFORS...             BRISCOE...
  ALLISON...            MOBEETIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3580 10017 3554 10006 3530 10085 3543 10090
TIME...MOT...LOC 2039Z 245DEG 17KT 3553 10054

ANDRADE
Special weather statement, Sep 25, 4:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT TUE SEP 25 2012

TXZ014-019-252215-
DONLEY TX-GRAY TX-
444 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAY AND NORTHERN DONLEY
COUNTIES UNTIL 515 PM CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAKE MCCLELLAN...OR 16 MILES
NORTH OF CLARENDON...MOVING EAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MCCLELLAN...     ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 122 AND 137.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3529 10072 3510 10064 3506 10092 3523 10097
TIME...MOT...LOC 2144Z 256DEG 15KT 3517 10083

JOHNSON
Special weather statement, Sep 25, 5:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT TUE SEP 25 2012

TXZ014-019-252230-
DONLEY TX-GRAY TX-
501 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAY AND
NORTHEASTERN DONLEY COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF ALANREED...OR 18 MILES NORTHEAST
OF CLARENDON...MOVING EAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCLEAN...             ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 146.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3534 10054 3505 10054 3507 10085 3524 10086
TIME...MOT...LOC 2201Z 256DEG 15KT 3517 10073

JOHNSON
Special weather statement, Sep 25, 5:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT TUE SEP 25 2012

OKZ001-TXZ001-252245-
CIMARRON OK-DALLAM TX-
510 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND WESTERN
CIMARRON COUNTIES UNTIL 545 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 7 MILES EAST OF
BLACK MESA PARK TO 9 MILES NORTHEAST OF TEXLINE...AND MOVING EAST AT
30 MPH.

ONLY OCCASIONAL LIGHTNING AND VERY LITTLE RAINFALL ARE EXPECTED WITH
THESE SHOWERS AND THUNDERSTORMS...BUT WIND GUSTS UP TO 50 MPH ARE
POSSIBLE...CREATING BLOWING DUST AND REDUCING VISIBILITIES.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           FELT...
  BLACK MESA PARK...    US 287...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3699 10230 3635 10260 3638 10305 3650 10305
      3651 10304 3651 10301 3664 10301 3700 10285
TIME...MOT...LOC 2206Z 265DEG 25KT 3688 10274 3648 10290

SIMPSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:02 PM CDTSpecial Weather StatementAMAGray43 min
Sep 25, 3:40 PM CDTSpecial Weather StatementAMAGray50 min
Sep 25, 4:25 PM CDTSevere Thunderstorm WarningAMAGray, Wheeler65 min
Sep 25, 4:44 PM CDTSpecial Weather StatementAMADonley31 min
Sep 25, 5:01 PM CDTSpecial Weather StatementAMAGray29 min
Sep 25, 5:27 PM CDTSpecial Weather StatementAMAHemphill, Wheeler48 min
Sep 25, 6:07 PM CDTSpecial Weather StatementAMACollingsworth, Wheeler38 min
Sep 25, 6:21 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.